MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Echelon Endopath; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. Echelon Endopath; STAPLE, IMPLANTABLE
Catalog Number GST60G
Medical Device Problem Codes Unintended Ejection (1234); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thoracic surgery, specifically a segmental resection of the left lower lobe, while using the echelon stapler, a staple load slipped and subsequently broke during use, causing the load to become lodged inside the pleural cavity.Consequently, it was necessary to extend the surgery time to extract the retained fragment.Once the load was retrieved, it was found to have significant slippage of its components, as well as structural damage.It should be noted that this is not the first time this has happened with this device.
 
Additional Manufacturer Narrative
(b)(4).Date sent 9/3/2026.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Echelon Endopath
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50585085
Report Number3005075853-2026-07375
Device Sequence Number21420541
Product Code GDW
UDI-Device Identifier10705036014713
UDI-Public(01)10705036014713(17)260831(10)644C57
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K183435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberGST60G
Device Lot Number644C57
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown